Printer Friendly

Kids 'sick' on flu drug; WORLDTODAY.

MORE than half of children taking Tamiflu suffer side-effects such as nausea, insomnia and nightmares, researchers said.

Two studies from experts at the Health Protection Agency (HPA) showed a ''high proportion'' of British schoolchildren reporting problems after taking the anti-viral drug. Data was gathered from children at three schools in London and one in the South West who were given Tamiflu earlier this year after classmates became infected.

However, Government chief medical officer Sir Liam Donaldson said Tamiflu should still be given to children if they have established symptoms and there were no existing medical reasons not to prescribe the drug.

He said: "All drugs do have side-effects. It is always a case of deciding the balance between benefiting a patient from a treatment and the side-effects."
COPYRIGHT 2009 MGN Ltd.
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 2009 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Publication:Evening Gazette (Middlesbrough, England)
Date:Jul 31, 2009
Words:127
Previous Article:Troops 'out of mind' - prince; WORLDTODAY.
Next Article:DVDs & Videos.
Topics:


Related Articles
WHAT TYPE OF FLU FIGHTER ARE YOU?
Authorities move to ease flu vaccine shortage: federal officials are building an 'arsenal of vaccines and medicines to confront the coming flu...
Warding off the flu.
Myths spreading like an epidemic.
Cold or flu? What to do when you're feeling blue.
Braced for battle against flu; The issue.
Disease detectives: when a new flu strain strikes, germ-tracking scientists are on the case.
Flu on upswing at Grafton High; Absentee rate climbs to 36%; athletic events rescheduled.

Terms of use | Privacy policy | Copyright © 2019 Farlex, Inc. | Feedback | For webmasters